MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804250-15
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed lesion in the obtuse marginal artery with moderate calcification.The 2.5x15mm xience skypoint stent delivery system (sds) was advanced to the target lesion, and the stent was attempted to be deployed.However, the balloon failed to inflate, and the device was noted to not be holding pressure.Therefore, the sds was removed from the patient.Another xience skypoint sds was used to continue the procedure.There was no adverse patient effect reported, and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and functional inspection was performed on the returned device.The reported activation failure was confirmed; however, it is possible the observed split, cut, torn material may have caused the reported activation failure.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.A conclusive cause for the reported activation failure could not be determined.Factors that may contribute to an activation failure including expansion failures include, but are not limited to, inflation technique, contrast concentration, loose connection with the indeflator, anatomical conditions, contamination in the inflation lumen or damage to the device.Potential factors that may contribute to split, cut or torn material include, but are not limited to, interaction with accessory devices, anatomical conditions, mishandling during manufacturing, during receiving/storage at the account, and/or during removal from packaging, preparation of the device and/or protective sheath/stylet removal.There was no damage noted to the stent delivery system (sds) during the inspection prior to use which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is possible that the device may have interacted with the challenging anatomy and/or accessory devices during advancement, causing the observed deformation due to compressive stress (kinked inner member) and torn outer member, ultimately causing the reported activation failure; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24675526
Report Number2024168-2026-01197
Device Sequence Number18679303
Product Code NIQ
UDI-Device Identifier08717648233074
UDI-Public(01)08717648233074(17)280917(10)5092341
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804250-15
Device Catalogue Number1804250-15
Device Lot Number5092341
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Supplement Date Received by Manufacturer04/08/2026
Initial Report FDA Received Date03/24/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian